Alert archive / Missouri / Tornado Warnings in 1996
Tornado Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 19, 1996, 11:33 PM CDT for Mississippi County, Missouri. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 1996, 11:33 PM CDT (04:33 UTC)
- Expired
- Apr 20, 1996, 12:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Mississippi County, MO
The radar
The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 11:45 PM CDT | Thunderstorm Wind 52 | East Prairie, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 200433 TORPAH MOC133-200530- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1133 PM CDT FRI APR 19 1996 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1230 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...MISSISSIPPI COUNTY A TORNADO IS EXPECTED TO MOVE TRHOUGH EAST PRARIE AND CHARLESTON MISSOSURI BETWEEN 1145 PM AND MIDNIGHT. DOPPLER RADAR INDICATED A SEVERE STORM WITH LIKELY WIND DAMAGE AND LARGE HAIL. AT 1130 PM...THE STORM WAS 30 MILES SOUTH OF CAPE GIRARDEAU NEAR MATTHEWS. THE STORM WAS MOVING EAST UP TO 50 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. PAUL W
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 19, 8:18 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 19, 8:18 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 830 PM CDT FRI APR 19 1996 ATMOSPHERE ACROSS FA STILL VERY UNSTABLE AT 00Z AS INDICATED BY ADAP LIS OF ABOUT MINUS 8. SEVERE/TORNADIC STORMS OVER NORTHERN PART OF FA IN AREA OF BEST THETA ADVECTION. 00Z SFC ANALYSIS SHOWED AXIS OF 65 DEWPOINTS JUST E OF MISS RIVER WITH COLD FRONT/DRYLINE FROM NEAR COU TO JUST EAST OF SGF. BASED OF ABOVE...MAIN THREAT OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT WILL BE ALONG/NORTH OF THE OH RIVER. AIRMASS BEGINNING TO SHOW SLIGHT STABILIZING TREND SO STORMS SOUTH OF THE OH RIVER MAY BE SOMEWHAT WEAKER. BELIEVE THUNDERSTORMS SHOULD BE MOSTLY ENDED BY MIDNIGHT FROM MVN TO CGI...P02 LINE AND TO NEAR THE OH RIVER BY DAYBREAK. > AREA LOWS HIGHS POPS WKY 60-65 MID 70S 65 SEMO NEAR 60 MID 70S 52 SIL LOW 60S MID 70S 72 SWIN 60-65 MID 70S 63 HOP/OWB MID 60S MID 70S 56 SHANKLIN
In the hours before
Local storm report, Apr 19, 8:50 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
820 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
811 PM CUTLER IL MOTHBALL SIZE HAIL
04/19/95 PERRY REPORTED BY EMS
815 PM SESSER IL 3/4 INCH HAIL
04/19/96 JEFFERSON 8 MILES NORTH dOF SESSER
JEFFERSON COUNTY DES
...CORRECTED DATE...
WATSONLocal storm report, Apr 19, 9:27 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
920 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
902 PM BONNIE IL STEEL SHED DAMAGED
04/19/96 JEFFERSON NEAR BONNIE
REPORTED BY HAM NET
913 PM MURPHYSBORO IL 53 MPH WINDS AT MURPHYSBORO
04/19/96 JACKSON REPORTED BY DES
915 PM FAIRFIELD IL I INCH HAIL
04/19/96 WAYNE SOUTH OF FARIFIELD
REPORTED BY DES
WATSONLocal storm report, Apr 19, 10:03 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1000 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
922 PM PINE MO STRONG WINDS FORCED SMALL CAR
04/19/96 RIPLEY FROM ONE LANE TO THE NEXT
REPORTED EOC
937 PM PIOPOLIS/MCLEANSBORO IL HOUSE DAMAGED HIGHWAY 242
04/19/96 HAMILTON NEAR PIOPOLIS
TREES BLOCKING HIGHWAY 142 NEAR
HIGHWAY 142 MCLEANSBORO
X STATE POLICE AND COUNTY SHERIFF
950 PM MURPHYSBORO IL 56 MPH WINDS REPORTED AT
04/19/96 JACKSON MURPHYSBORO BY EOC
WATSONLocal storm report, Apr 19, 10:19 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY [1019 PM CDT FRI APR 19 1996]
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
[1015 PM] [MARBLE HILL ] [MO [70 MPH WINDS ] [04/19/96] [BOLLINGER ] [BOLLINGER CO EOCLocal storm report, Apr 19, 10:35 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1035 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
923 PM SERENO MO HOUSES DESTROYED WIDESPREAD
04/19/96 PERRY POWER OUTAGES NEAR SERENO
REPORTED STATE POLICE
WATSONLocal storm report, Apr 19, 10:55 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1055 PM CDT FRI APR 19 1996
TIME (CDT) ...CITY LOCATION... STATE
...COUNTY LOCATION... ...EVENT/REMARKS...
1043 PM GALATIA IL LARGE TREE BLOCKING IL RT 34
04/19/96 SALINE NEAR 50 MPH WINDS NORTH OF
GALATIA
REPORTED BY STATE POLICE
1046 PM GALATIA/RALEIGH IL 3/4 INCH HAIL 35-40 MPH WINDS
04/19/96 SALINE BETWEEN GALATIA AND RALEIGH
REPORTED BY STATE POLICE
WATSONThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:08 PM CDT | Tornado Warning | PAH | Perry | 37 min |
| Apr 19, 8:40 PM CDT | Tornado Warning | PAH | Perry | 35 min |
| Apr 19, 9:05 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 55 min |
| Apr 19, 9:13 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry | 47 min |
| Apr 19, 9:37 PM CDT | Tornado Warning | PAH | Ripley | 38 min |
| Apr 19, 10:02 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 43 min |
| Apr 19, 10:08 PM CDT | Tornado Warning | PAH | Butler | 37 min |
| Apr 19, 10:09 PM CDT | Tornado Warning | PAH | Bollinger, Wayne | 51 min |
| Apr 19, 10:34 PM CDT | Tornado Warning | PAH | Stoddard | 56 min |
| Apr 19, 10:58 PM CDT | Tornado Warning | PAH | Butler, Ripley | 47 min |
| Apr 19, 11:06 PM CDT | Tornado Warning | PAH | New Madrid | 69 min |
| Apr 20, 12:16 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 44 min |
Nearby
Tornado Warnings in Missouri, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.